MAUDE Adverse Event Report: COVIDIEN LLC; KIT, REPAIR, CATHETER, HEMODIALYSIS

COVIDIEN LLC; KIT, REPAIR, CATHETER, HEMODIALYSIS
Model Number 8888200001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Ventricular Fibrillation (2130); Asystole (4442)
Date of Event 03/14/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during long-term dialysis, the venous port was disconnected, which led to significant blood loss.The patient became pulseless, and cpr (cardiopulmonary resuscitation) started.They noted the rhythm was vfib (ventricular fibrillation) and then asystole.The patient underwent a massive blood transfusion protocol.Rosc (return of spontaneous circulation) was unable to be achieved.The patient passed away.
 
Additional Manufacturer Narrative
Additional information: e1(facility name, fax number).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b2 (outcome attributed to adverse event, date of death), b5, d6a, g3, h11.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the day of the event, the patient was in the er (emergency room) for emesis, elevated wbc (white blood cells), and hgb (hemoglobin) 6.4.Based on lab work, dialysis was needed, and the patient was taken to the dialysis unit.The blood flow for dialysis was 400, which was consistent with normal treatment prescription.According to their records, the bloodline connection was secure and had a connector on it that secured the bloodlines to the catheter (was referred to as a secure lock).Shortly after the start of long-term dialysis, the dialysis machine alarmed.The nurse responded to the machine alarm, and it was found that the venous port/hub had disconnected, which led to significant blood loss.The rapid response team was engaged.The machine was maintained by the 3rd parties biomed.For the hospital, it stated the machine was not a concern; it did what it was supposed to and alarmed according to the 3rd party.The machines were maintained by a 3rd party, as they were the 3rd party¿s equipment.The hospital did not have access to verify the machine alarmed.The patient was non-compliant, and there was no information on how the catheter had cared for/maintained outside of dialysis sessions.The patient was known to move a bit during the treatment, so there might have been some tension.No cracks or concerns with the catheter upon inspection.They investigated if the catheter should have been removed and replaced earlier but could not find anything that indicated a usage/timing limit.The patient became pulseless, and cpr (cardi opulmonary resuscitation) started.They noted the rhythm was vfib (ventricular fibrillation) and then asystole.The patient underwent a massive blood transfusion protocol.Rosc (return of spontaneous circulation) was unable to be achieved.The patient passed away on the same day as the event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, on the day of the event, the patient was in the er (emergency room) for emesis, elevated wbc (white blood cells), and hgb (hemoglobin) 6.4.Based on lab work, dialysis was needed, and the patient was taken to the dialysis unit.The blood flow for dialysis was 400, which was consistent with normal treatment prescription.According to their records, the bloodline connection was secure and had a connector on it that secured the bloodlines to the catheter (was referred to as a secure lock).Shortly after the start of long-term dialysis, the dialysis machine alarmed.The nurse responded to the machine alarm, and it was found that the venous port/hub had disconnected, which led to significant blood loss.The rapid response team was engaged.The machine was maintained by the 3rd parties biomed.For the hospital, it stated the machine was not a concern; it did what it was supposed to and alarmed according to the 3rd party.The machines were maintained by a 3rd party, as they were the 3rd party¿s equipment.The hospital did not have access to verify the machine alarmed.It was confirmed that the catheter had previously undergone a repair on (b)(6) 2024.The locum provider¿s note did not provide specific information about the repair procedure, but there was no need for both l imbs to be repaired since it was the clamp part from the catheter that was repaired.The disconnection of the luer adapter occurred on the venous limb of the catheter, aligning with the side where the clamp was repaired in november.The hospital noted that the only available repair kit at the time of the november repair was the one now identified as the kit from which the luer adapter that disconnected is believed to have originated.There was no documentation to indicate the catheter had been repaired or altered again after that date.The patient was non-compliant, and there was no information on how the catheter cared for/maintained outside of dialysis sessions.The patient had a pre-existing condition of chronic pain, and staff reported that the patient constantly moved around in the chair/bed during dialysis treatment, which might have contributed to some tension on the catheter.No cracks or obvious damage to the catheter were observed upon inspection by staff.They investigated if the catheter should have been removed and replaced earlier but could not find anything that indicated a usage/timing limit.The patient became pulseless, and cpr (cardiopulmonary resuscitation) started.They noted the rhythm was vfib (ventricular fibrillation) and then asystole.The patient underwent a massive blood transfusion protocol.Rosc (return of spontaneous circulation) was unable to be achieved.The patient passed away on the same day as the event.
 
Additional Manufacturer Narrative
H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a detached venous port and clip, with visible signs of use such as blood.There appeared to be no other abnormalities with the device.It was reported that luer adapter detached from the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NA
Common Device Name
KIT, REPAIR, CATHETER, HEMODIALYSIS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22097479
Report Number1282497-2025-00365
Device Sequence Number7445755
Product Code NFK
UDI-Device Identifier10884521056282
UDI-Public10884521056282
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K092797
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888200001
Device Catalogue Number8888200001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/28/2025
06/10/2025
06/24/2025
07/30/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/12/2025
06/12/2025
06/25/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Other;
Patient Age81 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American